Illinois, 2012Flooding in Illinois, January 23 to 31, 2012
January 23 to 31, 2012 · NWS PAH · 2 events in 2 counties and zones
After a dry start to January, significant rainfall brought minor river flooding to the Wabash River. Three rain events during the last half of January were responsible for the flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a dry start to January, significant rainfall brought minor river flooding to the Wabash River. Three rain events during the last half of January were responsible for the flooding. The river basin received a total of 2 to 6 inches of rainfall from late on the 16th through early on the 27th. Unseasonably mild air contributed to a round of thunderstorms on the 17th and again on the 22nd and 23rd. Each round of storms produced one-half to 1.5 inches of rain, with locally higher amounts. The last rainfall of the month occurred on the 25th and 26th, when a developing low pressure system tracked just south of the Ohio River. An additional 1 to 2.5 inches fell. The January river flooding was similar to December's minor flooding. The river did not actually crest until early February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 23, 5:48 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 23, 5:48 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
548 AM CST MON JAN 23 2012
.UPDATE...
AVIATION DISCUSSION FOR 12Z MONDAY ROUTINE TAF ISSUANCE.
&&
.SHORT TERM.../TODAY THROUGH WEDNESDAY/...
/ISSUED 329 AM CST MON JAN 23 2012/
A DRY COLD FRONT WILL CROSS THE REGION THIS MORNING. GUSTY WEST TO
NORTHWEST WINDS OF 25-35 MPH IN THE WAKE OF THE FRONT THIS MORNING
SHOULD SUBSIDE THIS AFTERNOON. BEYOND THAT SURFACE HIGH PRESSURE
AND WEAK H5 RIDGING WILL KEEP THE REGION DRY THROUGH TUESDAY.
TUESDAY NIGHT AS A STORM SYSTEM DEVELOPS OVER THE SOUTHERN
PLAINS...MOISTURE WILL BE ADVECTED NORTHEAST ACROSS THE QUAD STATE
REGION. THIS COMBINED WITH RIPPLES OF ENERGY IN THE SOUTHWEST FLOW
ALOFT AND AN INVERTED SURFACE TROF WILL GENERATE OVERRUNNING
PRECIPITATION THAT SHOULD NUDGE INTO THE FAR SOUTHWESTERN SECTIONS
OF OUR CWA BY 6 AM WEDNESDAY.
MOISTURE AND PRECIPITATION CHANCES WILL INCREASE ON WEDNESDAY AS
THE AFOREMENTIONED SYSTEM DRAWS CLOSER TO THE LOWER OHIO VALLEY.
MODELS ALL SHOWING A NE-SW ORIENTED SWATH OF DECENT QPF DEVELOPING
OVER THE AREA ON WEDNESDAY...BUT NOT IN GOOD AGREEMENT ON THE PLACEMENT OF
THE AXIS OF GREATEST QPF.
.LONG TERM.../WEDNESDAY NIGHT THROUGH NEXT MONDAY NIGHT/...
/ISSUED 329 AM CST MON JAN 23 2012/
UNLIKE THE NEGATIVELY TILTED...FAST MOVING CLOSED LOW JUST
EXPERIENCED ACROSS THE WFO PAH FORECAST AREA...THE SUITE OF
NUMERICAL MODEL GUIDANCE ARE SPANNING A LARGE TIME RANGE FOR THE
PASSAGE OF THE NEXT SOUTHERN STREAM CLOSED LOW ACROSS TEXAS. THE
LATEST 00Z MONDAY RUNS OF THE ECMWF/GFS ARE A LITTLE SLOWER AND
FURTHER NORTH WITH THE DEFORMATION ZONE AND INSTABILITY VERSUS
EARLIER MODEL RUNS OVER THE WEEKEND. BOTH THE DETERMINISTIC 00Z
MONDAY RUNS OF THE GFS/ECMWF PHASE THE NORTHERN STREAM TROUGH AND
SOUTHERN STREAM CLOSED LOW AS THEY PASS OVER THE WFO PAH FORECAST
AREA LATE THURSDAY NIGHT INTO FRIDAY. THIS TENDS TO PROVIDE A
SLIGHT SLOWING OF THE SYSTEM AND IS PREFERRED BY THE NCEP HPC
MEDIUM RANGE DISCUSSION. FOR NOW...A DECISION TO EXTEND THE
PRECIPITATION INTO THURSDAY NIGHT HAS BEEN ACCEPTED FOR
COLLABORATION PURPOSES.
WITH RESPECT TO THE QUICK MOVING SYSTEM PUSHING ACROSS THE WFO PAH
FORECAST AREA NEXT FRIDAY/FRIDAY NIGHT...I HAVE SOMEWHAT LOWER
CONFIDENCE ON THIS SYSTEM. ALTHOUGH THE GFS/ECMWF ENHANCE THE
CHANNELED VORTICITY WITH A LOW AMPLITUDE UPPER MIDWEST SHORTWAVE
ROTATING IN THE CANADIAN POLAR VORTEX...THERE IS A ALOT OF
VARIABILITY THAT CAN OCCUR BETWEEN NOW AND FRIDAY WITH THIS SYSTEM.
FOR NOW...HAVE KEPT WITH A COLLABORATED BLENDED SOLUTION WITH
SURROUNDING NWS OFFICES WITH THIS PACKAGE. I WOULD NOT BE SURPRISED
TO SEE THE FRIDAY SYSTEM VARY SIGNIFICANTLY IN SUBSEQUENT FORECAST
PACKAGES.
DRY CONDITIONS WILL FOLLOW FOR THE REMAINDER OF THE FORECAST
PERIOD...WITH LITTLE CHANGE TO THE ONGOING FORECAST PACKAGE FOR
SUNDAY THROUGH NEXT MONDAY.
&&
.AVIATION...
MVFR TO VFR CATEGORY WRAP-AROUND COLD AIR STRATOCUMULUS WILL
IMPACT THE WFO PAH TAF SITES FROM LATE MORNING THROUGH EARLY
AFTERNOON...BEFORE CLEARING FROM WEST TO EAST. SOUTHWEST TO WEST WINDS
WILL DOMINATE THROUGH THE PERIOD...THE WITH MAJORITY OF THE GUSTS
LIMITED TO THE DAYTIME HOURS THIS MONDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SHORT TERM...JAP
LONG TERM....SMITH
AVIATION...SMITH
Hazardous weather outlook, Jan 23, 3:57 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
357 AM CST MON JAN 23 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
357 AM CST MON JAN 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
JP
In the hours before
Local storm report, Jan 23, 12:33 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1233 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 5 SSE MURRAY 36.54N 88.28W
01/22/2012 CALLOWAY KY EMERGENCY MNGR
LATE REPORT...DAMAGE ALONG CRAIG ROAD. NUMEROUS TREES
DOWN...GUTTERS PULLED OFF OF ONE HOME WHICH HAD SEVERAL
WINDOWS BLOWN OUT. LARGE TREE FELL ACROSS A TRUCK.
&&
SMITTYLocal storm report, Jan 23, 1:03 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
103 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG 5 W UTICA 37.61N 87.20W
01/23/2012 DAVIESS KY EMERGENCY MNGR
...MINOR INJURIES TO OCCUPANTS...HOUSE RECEIVED MAJOR
DAMAGE...ONE OR MORE BARNS DESTROYED. TREES DOWN ALONG
HIGHWAY 81.
&&
SMITTYLocal storm report, Jan 23, 1:04 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
104 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG OWENSBORO 37.76N 87.12W
01/23/2012 DAVIESS KY EMERGENCY MNGR
...LATE REPORT...MOBILE HOME RECEIVED EXTENSIVE DAMAGE
ALONG OLD STATE ROAD.
&&
SMITTYSpecial weather statement, Jan 23, 1:31 AM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
131 AM CST MON JAN 23 2012
ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-231315-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE...
WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...VIENNA...
CAIRO...MOUND CITY...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON...CHARLESTON...NEW MADRID
131 AM CST MON JAN 23 2012
...STRONG AND GUSTY WINDS UP TO 50 MPH POSSIBLE THIS MORNING...
A CORRIDOR OF STRONG WIND GUSTS...RANGING BETWEEN 35 AND 45
MPH...WITH ISOLATED GUSTS BETWEEN 45 AND 50 MPH WILL BE LIKELY
ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH DAYBREAK
THIS MORNING.
SOUTHWEST TO WEST WINDS ARE EXPECTED TO PUSH NEAR VAN BUREN AND
GATEWOOD MISSOURI SHORTLY BEFORE 2 AM CST...AND WILL LIKELY REACH
THE MISSISSIPPI RIVER BETWEEN 5 AM AND 6 AM CST.
FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 57 IN SOUTHERN
ILLINOIS AND INTERSTATE 55 IN SOUTHEAST MISSOURI...THESE WINDS MAY
CAUSE DIFFICULTY IN STEERING THE VEHICLE.
ANY LOOSE OUTDOOR ITEMS MAY BE TOSSED AROUND WITH THESE STRONGER
WINDS. ANY DAMAGED OR WEAKENED BRANCHES OR TREES FROM THE SUNDAY
EVENING STORMS MAY FALL AND COULD CAUSE POWER INTERRUPTIONS...SHOULD
THE LIMBS KNOCK DOWN POWER LINES.
PLEASE USE CAUTION IF YOU MUST BE OUTDOORS OVERNIGHT ONWARD TOWARD
SUNRISE.
SMITH
Local storm report, Jan 23, 1:55 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
155 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
01/22/2012 M50.00 MPH BUTLER MO TRAINED SPOTTER
50 MPH WINDS REPORTED WITH ONE HALF INCH HAIL. NEARLY
THREE QUARTER INCH OF RAIN WITHIN A HALF HOUR.
0818 PM HEAVY RAIN 7 NW POPLAR BLUFF 36.84N 90.50W
01/22/2012 M1.35 INCH BUTLER MO TRAINED SPOTTER
1.35 INCHES OF RAINFALL IN 45 MINUTES.
0834 PM TSTM WND DMG PERRYVILLE 37.73N 89.87W
01/22/2012 PERRY MO LAW ENFORCEMENT
POWER LINE DOWN.
0848 PM HAIL DUDLEY 36.79N 90.09W
01/22/2012 M1.00 INCH STODDARD MO EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.
0912 PM TSTM WND DMG MARSTON 36.52N 89.61W
01/22/2012 NEW MADRID MO EMERGENCY MNGR
...LATE REPORT...CAMPER OVERTURNED. MOBILE HOME WITH ROOF
BLOWN OFF.
0912 PM TSTM WND GST MURPHYSBORO 37.77N 89.34W
01/22/2012 M60.00 MPH JACKSON IL PUBLIC
60 MPH WIND GUST REPORTED ON WEST SIDE OF TOWN.
0920 PM TSTM WND GST CARBONDALE 37.72N 89.22W
01/22/2012 M55.00 MPH JACKSON IL ASOS
ASOS MEASUREMENT. WIND SHIFT ASSOCIATED WITH THE WIND
GUST.
0921 PM HAIL PINCKNEYVILLE 38.08N 89.38W
01/22/2012 M0.88 INCH PERRY IL TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED IN THE COMMUNITY.
0927 PM TSTM WND GST DU QUOIN 38.00N 89.24W
01/22/2012 M42.00 MPH PERRY IL TRAINED SPOTTER
MEASURED GUST BY STORM SPOTTER.
0938 PM HAIL MOUNT VERNON 38.32N 88.91W
01/22/2012 M1.25 INCH JEFFERSON IL PUBLIC
HALF DOLLAR SIZE HAIL REPORTED IN THE COMMUNITY.
0947 PM HAIL MOUNT VERNON 38.32N 88.91W
01/22/2012 M1.00 INCH JEFFERSON IL PUBLIC
0949 PM TSTM WND GST REND CITY 38.03N 88.98W
01/22/2012 M45.00 MPH FRANKLIN IL EMERGENCY MNGR
GUSTY WINDS WITH TORRENTIAL RAINS REPORTED WITH THIS
STORM.
0951 PM HEAVY RAIN DU QUOIN 38.00N 89.24W
01/22/2012 E0.00 INCH PERRY IL EMERGENCY MNGR
MINOR STREET FLOODING REPORTED THROUGHOUT THE COMMUNITY.
0953 PM HAIL MONKEYS EYEBROW 37.19N 88.99W
01/22/2012 M0.75 INCH BALLARD KY EMERGENCY MNGR
DIME SIZE HAIL REPORTED.
0953 PM TSTM WND DMG FANCY FARM 36.76N 88.79W
01/22/2012 GRAVES KY PUBLIC
DOWNED RADIO/TV ANTENNA.
0955 PM TSTM WND GST OAKTON 36.65N 89.09W
01/22/2012 M40.00 MPH HICKMAN KY EMERGENCY MNGR
LATE REPORT...PEA SIZE HAIL REPORTED WITH THE STORM.
0956 PM TSTM WND GST FULTON 36.51N 88.88W
01/22/2012 M41.00 MPH FULTON KY MESONET
WIND GUST OF 41 MPH REPORTED THROUGH MESONET.
0958 PM TSTM WND DMG 2 S LA CENTER 37.05N 88.97W
01/22/2012 BALLARD KY UTILITY COMPANY
WIDESPREAD POWER OUTAGES...UP TO 296 CUSTOMERS AFFECTED.
0959 PM HEAVY RAIN DU QUOIN 38.00N 89.24W
01/22/2012 E0.00 INCH PERRY IL EMERGENCY MNGR
US ROUTE 51 ON NORTH SIDE OF TOWN IS UNDER WATER...DEPTH
UNKNOWN.
1000 PM TSTM WND GST LA CENTER 37.07N 88.97W
01/22/2012 E50.00 MPH BALLARD KY EMERGENCY MNGR
WIND GUST 50 MPH OR MORE WITH PEA SIZE HAIL AND
TORRENTAIL RAIN. EMERGENCY RESPONDERS RESPONDING.
1000 PM TSTM WND GST CALVERT CITY 37.03N 88.35W
01/22/2012 M54.00 MPH MARSHALL KY NWS EMPLOYEE
LATE REPORT.
1005 PM TSTM WND DMG VIENNA 37.41N 88.89W
01/22/2012 JOHNSON IL TRAINED SPOTTER
DOWNED TREES WITH STANDING WATER ON ROADWAYS ALONG
DUTCHMAN LAKE ROAD.
1005 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
01/22/2012 E60.00 MPH MASSAC IL TRAINED SPOTTER
1007 PM TSTM WND GST CLINTON 36.67N 88.99W
01/22/2012 M56.00 MPH HICKMAN KY EMERGENCY MNGR
MEASURED WINDS...RIPPED FLAG OFF OF THE CHURCH FLAG POLE.
1008 PM TSTM WND GST WEST PADUCAH 37.08N 88.74W
01/22/2012 M53.00 MPH MCCRACKEN KY ASOS
MEASURED WIND GUST AT BARKLEY REGIONAL AIRPORT.
1012 PM TSTM WND GST METROPOLIS 37.15N 88.71W
01/22/2012 M60.00 MPH MASSAC IL TRAINED SPOTTER
LARGE TREE DOWN.
1013 PM HAIL ROUND KNOB 37.22N 88.73W
01/22/2012 M0.75 INCH MASSAC IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
1017 PM TSTM WND GST HARRISBURG 37.74N 88.55W
01/22/2012 M58.00 MPH SALINE IL EMERGENCY MNGR
1020 PM TSTM WND DMG MONKEYS EYEBROW 37.19N 88.99W
01/22/2012 BALLARD KY EMERGENCY MNGR
DOWNED TREES BLOCKING RUFUGE ROAD.
1029 PM TSTM WND GST REIDLAND 37.01N 88.53W
01/22/2012 M50.00 MPH MCCRACKEN KY PUBLIC
1030 PM TSTM WND GST EQUALITY 37.74N 88.34W
01/22/2012 M60.00 MPH GALLATIN IL PUBLIC
LATE REPORT.
1035 PM TSTM WND GST SHARPE 36.97N 88.46W
01/22/2012 M55.00 MPH MARSHALL KY TRAINED SPOTTER
PEA SIZE HAIL REPORTED WITH THE STORM.
1040 PM TSTM WND DMG 5 E SMITHLAND 37.14N 88.31W
01/22/2012 LIVINGSTON KY UTILITY COMPANY
POWER OUTAGES REPORTED. APPROXIMATELY 20 CUSTOMERS
AFFECTED.
1052 PM HEAVY RAIN BENTON 36.85N 88.36W
01/22/2012 M1.01 INCH MARSHALL KY MESONET
MESONET REPORT...RAINFALL ACCUMULATION IN 30 MINUTES.
1052 PM TSTM WND GST 3 W POSEYVILLE 38.17N 87.84W
01/22/2012 M60.00 MPH POSEY IN TRAINED SPOTTER
1052 PM TSTM WND GST ST. PHILLIP 37.99N 87.72W
01/22/2012 M60.00 MPH POSEY IN EMERGENCY MNGR
LATE REPORT.
1056 PM TSTM WND GST MOUNT VERNON 37.94N 87.90W
01/22/2012 M61.00 MPH POSEY IN TRAINED SPOTTER
1100 PM TSTM WND GST MOUNT CARMEL 38.42N 87.77W
01/22/2012 M45.00 MPH WABASH IL BROADCAST MEDIA
1100 PM HAIL BENTON 36.85N 88.36W
01/22/2012 M0.88 INCH MARSHALL KY PUBLIC
NICKLE SIZE HAIL REPORTED.
1100 PM TSTM WND GST WADESVILLE 38.10N 87.79W
01/22/2012 M56.00 MPH POSEY IN TRAINED SPOTTER
1101 PM TSTM WND GST 4 NE MARION 37.37N 88.03W
01/22/2012 M53.00 MPH CRITTENDEN KY MESONET
MESONET MEASUREMENT.
1102 PM TSTM WND GST UNIONTOWN 37.77N 87.93W
01/22/2012 M52.00 MPH UNION KY TRAINED SPOTTER
PEA SIZE HAIL REPORTED.
1104 PM TSTM WND GST FENTON 36.78N 88.10W
01/22/2012 M54.00 MPH TRIGG KY EMERGENCY MNGR
1104 PM TSTM WND GST MOUNT VERNON 37.94N 87.90W
01/22/2012 M61.00 MPH POSEY IN PUBLIC
1105 PM HAIL 5 SW MURRAY 36.56N 88.38W
01/22/2012 M1.00 INCH CALLOWAY KY EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
1105 PM TSTM WND DMG 5 SSE MURRAY 36.54N 88.28W
01/22/2012 CALLOWAY KY EMERGENCY MNGR
LATE REPORT...DAMAGE ALONG CRAIG ROAD. NUMEROUS TREES
DOWN...GUTTERS PULLED OFF OF ONE HOME WHICH HAD SEVERAL
WINDOWS BLOWN OUT. LARGE TREE FELL ACROSS A TRUCK.
1105 PM TSTM WND DMG 8 SSE MURRAY 36.50N 88.26W
01/22/2012 CALLOWAY KY EMERGENCY MNGR
ROOF OF METAL BARN BLOWN OFF AND ONE TREE DOWN.
1109 PM HAIL 2 SW MURRAY 36.59N 88.34W
01/22/2012 M2.00 INCH CALLOWAY KY TRAINED SPOTTER
HAIL THE SIZE OF HEN EGGS REPORTED JUST SOUTHWEST OF
TOWN.
1109 PM TSTM WND GST MOUNT VERNON 37.94N 87.90W
01/22/2012 M57.00 MPH POSEY IN BROADCAST MEDIA
MARRS ELEMENTRY SCHOOL WEATHER SYSTEM.
1113 PM HAIL LYNN GROVE 36.59N 88.44W
01/22/2012 M0.88 INCH CALLOWAY KY EMERGENCY MNGR
NICKLE SIZE HAIL REPORTED.
1114 PM TSTM WND GST 5 E MURRAY 36.61N 88.23W
01/22/2012 M60.00 MPH CALLOWAY KY TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED WITH THIS STORM.
1115 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
01/22/2012 VANDERBURGH IN PUBLIC
A FEW TREES REPORTED DOWN THROUGHOUT THE COMMUNITY.
1119 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
01/22/2012 M48.00 MPH VANDERBURGH IN ASOS
MEASURED AT THE REGIONAL AIRPORT.
1125 PM TSTM WND DMG BEULAH 37.29N 87.66W
01/22/2012 HOPKINS KY UTILITY COMPANY
POWER OUTAGES. UTILITY COMPANY REPORTS NEARLY 1000
CUSTOMERS AFFECTED IN HOPKINS AND CHRISTIAN COUNTIES.
1125 PM TSTM WND DMG CHARLESTON 37.22N 87.67W
01/22/2012 HOPKINS KY EMERGENCY MNGR
LATE REPORT...LARGE TREES DOWN OR UPROOTED ALONG NILES
ROAD.
1125 PM TSTM WND DMG DAWSON SPRINGS 37.17N 87.69W
01/22/2012 HOPKINS KY UTILITY COMPANY
POWER OUTAGES REPORTED.
1125 PM TSTM WND DMG ST. CHARLES 37.19N 87.56W
01/22/2012 HOPKINS KY UTILITY COMPANY
POWER OUTAGES.
1127 PM TSTM WND GST PETERSBURG 38.49N 87.28W
01/22/2012 M50.00 MPH PIKE IN TRAINED SPOTTER
1129 PM TSTM WND GST NEWBURGH 37.95N 87.40W
01/22/2012 M51.00 MPH WARRICK IN TRAINED SPOTTER
1130 PM TSTM WND GST DAWSON SPRINGS 37.17N 87.69W
01/22/2012 E60.00 MPH HOPKINS KY TRAINED SPOTTER
1130 PM TSTM WND GST PETERSBURG 38.49N 87.28W
01/22/2012 M50.00 MPH PIKE IN TRAINED SPOTTER
1130 PM TSTM WND GST CHANDLER 38.04N 87.37W
01/22/2012 M58.00 MPH WARRICK IN TRAINED SPOTTER
1130 PM TSTM WND DMG MADISONVILLE 37.34N 87.51W
01/22/2012 HOPKINS KY UTILITY COMPANY
200 CUSTOMERS WITHOUT POWER.
1135 PM TSTM WND GST SEBREE 37.60N 87.53W
01/22/2012 M50.00 MPH WEBSTER KY EMERGENCY MNGR
TSTM WIND GUST ESTIMATED BETWEEN 45 AND 50 MPH.
1140 PM TSTM WND GST 4 SW MADISONVILLE 37.30N 87.56W
01/22/2012 M47.00 MPH HOPKINS KY MESONET
1144 PM TSTM WND GST GRACEY 36.88N 87.63W
01/22/2012 M50.00 MPH CHRISTIAN KY EMERGENCY MNGR
1145 PM TSTM WND GST MADISONVILLE 37.34N 87.51W
01/22/2012 M53.00 MPH HOPKINS KY EMERGENCY MNGR
1150 PM TSTM WND GST 5 NW CALHOUN 37.59N 87.32W
01/22/2012 M53.00 MPH MCLEAN KY MESONET
1155 PM TSTM WND GST 6 N HOPKINSVILLE 36.94N 87.49W
01/22/2012 M63.00 MPH CHRISTIAN KY MESONET
1157 PM TSTM WND GST OWENSBORO 37.76N 87.12W
01/22/2012 M51.00 MPH DAVIESS KY AWOS
MEASURED AT COUNTY AIRPORT.
1201 AM TSTM WND DMG 5 W UTICA 37.61N 87.20W
01/23/2012 DAVIESS KY EMERGENCY MNGR
...MINOR INJURIES TO OCCUPANTS...HOUSE RECEIVED MAJOR
DAMAGE...ONE OR MORE BARNS DESTROYED. TREES DOWN ALONG
HIGHWAY 81.
1201 AM TSTM WND DMG SEBREE 37.60N 87.53W
01/23/2012 WEBSTER KY EMERGENCY MNGR
OVER 1500 ELECTRICAL CUSTOMERS WITHOUT POWER IN THE
COMMUNITIES OF SEBREE...POOLE AND SLAUGHTERS.
1205 AM TSTM WND DMG OWENSBORO 37.76N 87.12W
01/23/2012 DAVIESS KY EMERGENCY MNGR
...LATE REPORT...MOBILE HOME RECEIVED EXTENSIVE DAMAGE
ALONG OLD STATE ROAD.
&&
SMITTYSpecial weather statement, Jan 23, 5:32 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
532 AM CST MON JAN 23 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231800-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
532 AM CST MON JAN 23 2012
...GUSTY SOUTHWEST TO WEST WINDS 30 TO 40 MPH EXPECTED THIS MORNING...
A CORRIDOR OF STRONG WIND GUSTS...RANGING BETWEEN 30 AND 40 MPH...WITH
ISOLATED GUSTS UP TO 45 MPH WILL MOVE ACROSS SOUTHEAST ILLINOIS...SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY FROM SUNRISE THROUGH
9 AM CST. THE STRONG GUSTS WILL CONTINUE OVER SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS THIS MORNING.
THE STRONG WIND GUSTS WILL CONTINUE ACROSS THE QUAD STATE REGION THROUGH
THE NOON HOUR.
FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATES 24...55...57...64
AND 24...AS WELL AS THE KENTUCKY AND PENNYRILE PARKWAYS...THESE
WINDS MAY CAUSE DIFFICULTY IN STEERING THE VEHICLE.
ANY LOOSE OUTDOOR ITEMS MAY BE TOSSED AROUND WITH THESE STRONGER
WINDS. ANY DAMAGED OR WEAKENED BRANCHES OR TREES FROM THE SUNDAY
EVENING STORMS MAY FALL AND COULD CAUSE POWER INTERRUPTIONS...SHOULD
THE LIMBS KNOCK DOWN POWER LINES.
PLEASE USE CAUTION IF YOU MUST BE OUTDOORS THIS MORNING.
SMITH
Flood, White
- When
- January 23, 6:00 AM CST to January 31, 11:59 PM CST
- Where
- White County, Maunie to 0.82 mi NNE of Rising Sun
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
Minor flooding of low-lying fields and woodlands occurred along the Wabash River. Oil field production was restricted. A few local river roads were flooded.
Flood, Wabash
- When
- January 24, 1:30 AM CST to January 31, 11:59 PM CST
- Where
- Wabash County, 1.45 mi E of Mt Carmel to 2.29 mi ENE of Mt Carmel
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.423, -87.743
Minor flooding of low-lying fields and woodlands occurred along the Wabash River. Several local river roads were flooded. A restaurant along the river was closed. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Many river cabins were inaccessible.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, January 23, 20122 deaths · 77 injured · EF3 · 24 events
- Flash Flooding and Hail in Alabama, January 23, 2012$231,000 · 1 in hail · 6 events
- Damaging Winds in Indiana, January 23, 2012$88,000 · 65 kt wind · 7 events
- Winter Storm and Winter Weather in Michigan, January 23, 20123 injured · $20,000 · 11 events
- Damaging Winds in Kentucky, January 23, 2012$15,000 · 60 kt wind · 17 events
- Damaging Wind in Alabama, January 23, 20121 injured · $3,000 · 52 kt wind · 1 event
- Dense Fog in Maryland, January 23, 20128 events
- Winter Weather in Colorado, January 23 to 24, 20127 events
- Winter Storm and Heavy Snow in Alaska, January 23 to 26, 201252 kt wind · 6 events
- Dense Fog in Maryland, January 23 to 24, 20126 events
- Dense Fog in West Virginia, January 23 to 24, 20125 events
- Damaging Winds in Indiana, January 23, 2012$1,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357080, 357077.